Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 18, 2006, 3:55 PM EDT for Seneca County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2006, 3:55 PM EDT (19:55 UTC)
- Expired
- May 18, 2006, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 4:35 PM EDT | HAIL 0.75 | 10 Ne Republic, OH | THE HAIL REPORT WAS FROM THE FLAT ROCK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 181955
SVRCLE
OHC147-182100-
/O.NEW.KCLE.SV.W.0056.060518T1955Z-060518T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT THU MAY 18 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 500 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF TIFFIN...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE BLOOMVILLE AND TIFFIN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4124 8325 4124 8324 4125 8285 4107 8284
4104 8283 4106 8338 4123 8339
$$
MRD2 follow-up statements
000
WWUS51 KCLE 182028
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT THU MAY 18 2006
OHC147-182100-
/O.CON.KCLE.SV.W.0056.000000T0000Z-060518T2100Z/
SENECA OH-
427 PM EDT THU MAY 18 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR
SENECA COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED FROM REPUBLIC TO FLAT
ROCK...AND MOVING EAST AT 35 MPH.
IN ADDITION TO PENNY HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4124 8325 4124 8324 4125 8285 4107 8284
4104 8283 4105 8293 4106 8338 4123 8339
$$
MRD000
WWUS51 KCLE 182109
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT THU MAY 18 2006
OHC147-182119-
/O.EXP.KCLE.SV.W.0056.000000T0000Z-060518T2100Z/
SENECA OH-
509 PM EDT THU MAY 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SENECA COUNTY EXPIRED AT 500
PM EDT...
THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE COUNTY. PENNY
SIZED HAIL WAS REPORTED AT FLAT ROCK AT 435 PM.
LAT...LON 4124 8325 4124 8324 4125 8285 4107 8284
4104 8283 4105 8293 4106 8338 4123 8339
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:20 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 18, 2:20 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 220 PM EDT THU MAY 18 2006 .SHORT TERM (TONIGHT THRU SATURDAY)... UNSETTLED WEATHER WILL CONT FOR THE FIRST COUPLE PERIODS OF NEW FORECAST PACKAGE. VERY STEEP LAPSE RATES IN PLACE THIS AFT WITH 850 MB TEMPS NEAR ZERO. IMPRESSIVE. GIVEN INSTABILITY FROM THIS COLD AIR ALOFT HAVE SEEN QUITE A BIT OF TSRA DEVELOPMENT THIS AFT. MANY PEA SIZE HAIL REPORTS FROM THESE STORMS. MOST OF THIS ACTIVTY KICKED OFF BY NICE SHORT WAVE SHOWING UP ON WATER VAPOR IMAGERY. BRUNT OF ACTIVITY NOW MOVING INTO CENTRAL PORTION OF FORECAST AREA AND SHOULD MOVE E OF AREA THIS EVE AS SHORT WAVE MOVES OFF TO THE SE. HOWEVER...WITH PARENT UPPER LOW ONLY MOVING FROM CNTRL LAKE ERIE TO NW PA OVERNIGHT WILL LIKELY CONT TO SEE MORE SHRA DEVELOPMENT OVERNIGHT...ALBIET THIS ACTIVITY SHOULD BE WEAKER ONCE SUN GOES DOWN. WILL WORD FOR LIKELY POPS ALL AREAS TONIGHT ALTHOUGH YOU COULD MAKE ARGUEMENTS FOR EITHER SCATTERED OR CATAGORICAL WORDING AS WELL. WILL MENTION T ONLY FIRST FEW HOURS OF TONIGHT PERIOD. UPPER LOW WILL MOV TO NEW ENGLAND TOMORROW AFT BUT WITH COLD W TO NW FLOW CONTINUING ACROSS LAKE ERIE WILL LIKELY CONT TO SEE MORE SHRA ESP IN NE OH AND NW PA. FLOW WILL EVENTUALLY BECOME ANTICYCLONIC OVER WRN AREAS FRIDAY NIGHT AND ERN AREAS SATURDAY EVENING. 850 MB TEMPS REMAIN IN THE 4 TO 6 DEG RANGE EVEN AT 00Z SUN SO OBVIOUSLY LAKE EFFECT SHRA WILL CONT TO E OF KCLE. COULD BE SOME SUN SAT IN W. AGAIN...SOME MODEL DIFFS WITH NAM AND GFS DURING THIS TIME SO SHRA COULD LINGER A WHILE LONGER OR END A LITTLE QUICKER DEPENDING ON WHICH MODEL IS RIGHT. GUID TEMPS IN DECENT AGREEMENT TODAY AND WILL BE USED. IT WON/T FEEL MUCH LIKE THE 2ND HALF OF MAY FOR A COUPLE MORE DAYS. && .LONG TERM (SAT NIGHT THRU THU)... QUITE A BIT OF UNCERTAINITY REMAINS IN THE EXTENDED PERIOD. APPEARS WE WILL BE TRYING TO TRANISITION TO A MORE TYPICAL PATTERN FOR THIS TIME OF YEAR. AS USUAL...THE DEVIL IS IN THE DETAILS AND WITH MODEL UNCERTAINTY WILL BE NEARLY IMPOSSIBLE TO ACCURATELY PINPOINT ALL OF THE SMALL SCALE DETAILS. FORTUNATELY MOST OF EXTENDED PERIOD APPEARS TO BE DRY SO WILL SIMPLY FOLLOW ENSEMBLE MEANS THROUGH THE END OF PERIOD. 12Z GFS AND NAM HAVE SOME DIFFS AT THE BEGINNING OF THE EXTENDED PERIOD BUT BOTH END UP DRAGGING A WEAK COLD FRONT SE ACROSS FORECAST AREA SAT NIGHT. MOIST NOT ALL THAT GREAT BUT WILL KEEP SMALL CHC WORDING CURRENTLY IN ZONES. HIGH PRES WILL THEN BUILD OVER THE REGION FROM THE NW ON SUN AND WILL REMOVE PRECIP MENTION ADDED YESTERDAY AS SURFACE LOW WILL BE OVER NEW ENGLAND AND NOT N OF LAKE ERIE. BY DAYBREAK MON RIDGE SHOULD BE JUST OFF TO THE WEST. GUID TEMPS STILL SUGGESTING AROUND 40 FOR A LOW MON AM BUT WOULDN/T BE SURPRISED TO SEE FORECASTS DIP INTO THE MID AND UPPER 30S AS THE NEW WEEK APPROACHES. RIDGE WILL FINALLY SHIFT OFF TO THE E ON TUE WITH A WARM FRONT APPROACHING FROM THE SW AT THE END OF PERIOD. WILL TRY FOR TEMPS NEAR NORMAL BY WED AND THU. && .AVIATION(18Z-18Z)... COOL POOL OF AIR OVER THE UPPER GREAT LAKES REGION WILL CONTINUE TO MOVE INTO THE FORECAST AREA THIS AFTERNOON AND TNGT. DUE TO THE SPOTTY SUNSHINE THIS AFTERNOON COMBINED WITH THE COOL POCKET OF AIR ABOVE THE SURFACE...THIS WILL FURTHER DESTABLIZE THE ATMOSPHERE RESULTING IN SHOWERS AND SOME THUNDERSTORMS WITH HAIL. CYCLONIC FLOW ACROSS THE GREAT LAKES REGION WILL BRING ADDITIONAL MOISTURE INTO THE AREA TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA TOWARDS PA AND WV. WINDS HAVE ALREADY BEGUN TO PICK THIS AFTERNOON WITH SPEEDS OF 15 TO 25 MPH FROM THE WEST. WINDS WILL DIMINISH AFTER SUNSET TONIGHT. DUE TO THE CYCLONIC FLOW...COOL POOL OF AIR ALOFT FRIDAY LOOKS LIKE MORE SCATTERED SHOWERS WITH PLENTY OF CLOUDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...BC
Hazardous weather outlook, May 18, 5:49 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 549 AM EDT THU MAY 18 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-191000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 549 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP TODAY. SOME STORMS WILL HAVE GUSTY WINDS AND HAIL. A FEW COULD HAVE HAIL 3/4 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY.
In the hours before
Local storm report, May 18, 3:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL LAGRANGE 41.24N 82.12W
05/18/2006 E0.75 INCH LORAIN OH PUBLIC
0240 PM HAIL MEDINA 41.14N 81.87W
05/18/2006 E0.75 INCH MEDINA OH LAW ENFORCEMENT
&&
ASTIFANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:00 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 41 min |
| May 17, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 67 min |
| May 18, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 38 min |
| May 18, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 38 min |
| May 18, 2:05 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 55 min |
| May 18, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.